Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 2, 2021, 2:44 PM CDT for Washington County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 2:44 PM CDT (19:44 UTC)
- Expired
- Oct 2, 2021, 3:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Washington County, AL
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WWUS84 KMOB 021944
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sat Oct 2 2021
ALZ052-053-261-262-022045-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
244 PM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of northeastern Mobile,
northwestern Baldwin, southern Washington and south central Clarke
Counties through 345 PM CDT...
At 244 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles northwest
of Poarch Creek Reservation to Calvert to near Gulfcrest. Movement
was north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citronelle, Gulfcrest, Deer Park, Mount Vernon, Calvert, McIntosh and
Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3118 8840 3139 8813 3145 8770 3141 8770
3137 8773 3134 8772 3133 8775 3136 8775
3136 8777 3135 8777 3133 8779 3131 8779
3130 8777 3130 8771 3128 8770 3107 8769
3106 8799 3091 8818
TIME...MOT...LOC 1944Z 163DEG 11KT 3119 8773 3115 8804 3099 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 2, 12:36 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 2, 12:36 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1236 PM CDT Sat Oct 2 2021 .NEAR TERM /Now Through Sunday/...A weak mid to upper level shortwave moves towards the area this afternoon and evening, transiting the area overnight tonight into Sunday. Meanwhile, our main upper level trough over the central Plains states today shifting to the Great Lakes by Sunday afternoon/evening. A few showers and thunderstorms exist currently across the FL panhandle/southwestern AL into the marine areas. Expect this coverage to gradually increase as our shortwave begins to move in, with scattered to at times numerous showers and thunderstorms. Best coverage will be over southwestern AL into southeastern MS, with scattered coverage elsewhere. PWATs remain in the 1.8 to 2.0 inch range, and will foster heavy rainfall in any thunderstorm. Given storms will have some motion to them, not anticipating much in the way of any flooding threats at least through Sunday. For the rest of today, highs should top out in the middle 80's. Heading into tonight, there will be a brief lull in convective activity after sunset. CAMs suggest a quick uptick in convection during the overnight hours into early morning, mainly over southeastern MS into southwestern AL. Temperatures overnight will fall into the upper 60's and lower 70's. For Sunday, morning activity should gradually increase in coverage, with numerous showers and thunderstorms expected for most areas along and west of the I-65 corridor. Further east scattered to at times numerous showers and thunderstorms is expected. Once again not anticipating much of a flooding threat, although if any training of showers and thunderstorms can occur then a nuisance flood threat for low-lying/urban areas may materialize. Given extensive cloud cover and expected precipitation coverage, highs will be tempered in the lower 80's. A few middle 80's readings may be achievable further east along and east of the I-65 corridor where there is slightly less convective coverage. A MODERATE risk of rip currents remains in place through the period. MM/25 && .AVIATION... 18Z issuance...VFR conditions prevail for now across the region, with a few showers and thunderstorms developing and moving inland across coastal sections of AL and the FL panhandle. Expect this coverage to increase and move inland, and instances of MVFR to IFR ceilings/visibility may be possible underneath the heavier convection. An increase in convective coverage is expected overnight tonight into Sunday morning, bringing potential for temporary MVFR to IFR conditions once again. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Oct 2, 2:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sat Oct 2 2021
ALZ052-053-261-262-022045-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
244 PM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of northeastern Mobile,
northwestern Baldwin, southern Washington and south central Clarke
Counties through 345 PM CDT...
At 244 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles northwest
of Poarch Creek Reservation to Calvert to near Gulfcrest. Movement
was north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citronelle, Gulfcrest, Deer Park, Mount Vernon, Calvert, McIntosh and
Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3118 8840 3139 8813 3145 8770 3141 8770
3137 8773 3134 8772 3133 8775 3136 8775
3136 8777 3135 8777 3133 8779 3131 8779
3130 8777 3130 8771 3128 8770 3107 8769
3106 8799 3091 8818
TIME...MOT...LOC 1944Z 163DEG 11KT 3119 8773 3115 8804 3099 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:09 PM CDT | Special Weather Statement | MOB | Monroe | 51 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.